Side effects - bruising, bloatedness and weight gain

Reading some previous posts, I notice some things that have concerned me for some time - even before I could attribute them to ageing alone. One is an occasional, but regular bloated feeling, another is weight gain (which doesn't reduce, in spite of balanced diet, exercise, etc), and lastly, a big concern, bruising, to which I have been prone for many years. Dark bruises which last for a long time and for the smallest knock.

I am on pulmicort and beconase daily, take fexofendine for hayfever, require eye drops for the same most of the year and ventolin when needed - and am also allergic to sea foods, horses and dogs and sensitive to plums, green peppers, rhubarb and cream from cow's milk. I keep all in check through preventitive regimes - except for the knocks that cause the bruises, of course!

But I have wondered for many years what the long term effects of such medications might be and have never really been told - I think doctors think the benefits outweight the downside and I wouldn't disagree. With their guidance and support I have had an interesting life. But I would like more information and reassurance regarding the weight gain, bloating and bruising in relation to asthma and allergy conditions and treatment and I have not had these from my medical practice. Can these be related to my medical regime, my condition - or something else? Any advice or comments, please?

1 Reply

oldestnewest
  • When I first saw the title, I assumed you were on steriods as they are all side effects of long term use. However you are just on inhalers. Whether its your age or not, I suggest you go and see your doctor about this.

    I have been on steriods for nearly 8 months now and I was told that dark persistant brusing was due to the tablets. However, this doesn't seem to be that in your case. My nan is 83 and gets large bruises that last a while, but she was told it was her age. I'm sure your not in your 80's, but bruising could be caused by a number of things!

    Sorry.. I haven't been of much help...!

    As for the bloated feeling, I'm probably asking an obvious question if your diet is good.. but, you do eat brown bread/rice/pasta etc, yes? White stodgy bread and other carbs can make you bloated. As can milk supposedly, but that might be due to some sort of indigestion problem (milk can irritate your intestines etc). Weight gain might be due to age.. but then, a lady should never disclose her age!!

    My mum is 47, and she finds it hard to lose weight, even though she is very active! I think age just takes over at a certain point.

    Sorry for the rambling, but please go see your doctor...! They will be able to help more than me.

You may also like...